Skip to Main Content

TDH Update on Outbreak of Infections Associated with Recalled Products from NECC-October 26, 2012

Friday, October 26, 2012 | 06:05am

NASHVILLE – As of 11 a.m. Central time Oct. 26, 2012, the Tennessee Department of Health is aware of 74 patients with meningitis, epidural abscess or posterior stroke associated with epidural steroid injections or steroid injections in a major joint using products from New England Compounding Center. Of those cases, 10 have resulted in death of the patients.

Tennesseans wanting to ask questions about the outbreak may contact the Tennessee Poison Control Center at 1-800-222-1222. Individuals who may want help coping with anxiety or uncertainty as a result of the outbreak may call the Tennessee Department of Mental Health and Substance Abuse Services Crisis Line toll-free at 1-855-CRISIS-1 (1-855-274-7471).

TDH will post updated information on this outbreak investigation on Monday, Oct. 29 online at http://news.tn.gov/taxonomy/term/30. The Centers for Disease Control and Prevention also has information on the investigation available online at www.cdc.gov/HAI/outbreaks/meningitis.html.

The mission of the Tennessee Department of Health is to protect, promote and improve the health and prosperity of people in Tennessee. For more information about TDH services and programs, visit http://health.state.tn.us/.

Health | Press Releases